MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP 9734724 DOUBLE PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP 9734724 DOUBLE PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734724
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Instrument was returned to the manufacturer for analysis.Evaluation is anticipated, but not yet completed.
 
Event or Problem Description
Information was received regarding an instrument that was used during a spinal fusion procedure.It was reported that during the case, the healthcare provider (hcp) was trying to open the instrument to fit it on the spinous process and backed the screw out too far.There was no reported impact on patient outcome.There was a reported delay to the procedure of less than 1 hour due to this issue.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: unique device identification (udi) and device manufacture date provided.
 
Additional Manufacturer Narrative
The damaged clamp was returned to the manufacturer for further analysis.Functional and visual tests were conducted on the part.Testing was able to confirm the reported issue and found the retainer ring had broken off which did not allow the clamp to properly close.No further action required.

Brand Name
CLAMP 9734724 DOUBLE PROCESS SHORT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7457614
Report Number1723170-2018-01727
Device Sequence Number1067618
Product Code OLO
UDI-Device Identifier00643169936461
UDI-Public00643169936461
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734724
Device Lot Number150815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer06/01/2018
08/06/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date06/04/2018
08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight77